Drought, Creek
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Creek forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
Most of northeastern Oklahoma received well below normal precipitation during January 2015. A large portion of the region only received between 25 and 50 percent of normal precipitation for the month.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Most of northeastern Oklahoma received well below normal precipitation during January 2015. A large portion of the region only received between 25 and 50 percent of normal precipitation for the month. As a result, severe drought (D2) conditions continued across portions of Pawnee, Osage, Creek, and Tulsa Counties during January. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 31, 11:26 PM CST, 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1126 PM CST WED DEC 31 2014
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
WINTRY PRECIPITATION MAINLY IN THE FORM OF FREEZING RAIN AND
SOME SLEET SHOULD MOVE INTO THE KMLC TAF SITE AROUND 11-12Z
AND KFSM TOWARD 14-15Z. LIGHTER WINTRY PRECIPITATION WILL BE
POSSIBLE AS WELL FOR THE REMAINDER OF THE TAF SITES OUTSIDE
OF KBVO AFTER 15Z. CIGS WILL DROP TO MVFR CATEGORY TOMORROW
MORNING...WITH IFR CIGS LIKELY BY THE AFTERNOON. MOST OF THE
PRECIPITATION SHOULD BE WINDING DOWN AROUND 00Z.
&&
.PREV DISCUSSION... /ISSUED 936 PM CST WED DEC 31 2014/
..UPDATE...
DISCUSSION...
PRECIPITATION CURRENTLY DEVELOPING ACROSS NORTHWEST TEXAS IS
SLOWLY PROGRESSING TO THE NORTHEAST. CURRENTLY FORECAST TIMING FOR
PRECIP TO ARRIVE IN OUR AREA CONTINUES TO APPEAR REASONABLE. HAVE
LOWERED OVERNIGHT MINIMUM TEMPERATURES A BIT... ESPECIALLY ACROSS
THE NORTHWESTERN PORTION OF THE CWA AS ARCTIC AIR IS ENCROACHING
ON THE AREA A LITTLE MORE AGGRESSIVELY THAN EXPECTED. HAVE ALREADY
SENT UPDATED PRODUCTS... AND THEN SENT THEM AGAIN AFTER REMOVING
SOME ROGUE WORDING FROM THE FIRST PERIOD.
PREV DISCUSSION... /ISSUED 531 PM CST WED DEC 31 2014/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
EXPECT VFR CIGS OVERNIGHT WITH A TRANSITION TO MVFR/IFR
CONDITIONS AFTER DAYBREAK AS WINTRY PRECIPITATION MOVES INTO
THE AREA. KMLC SHOULD SEE THE BIGGEST IMPACT...WITH A PROLONGED
PERIOD OF FREEZING RAIN/SLEET THROUGH MUCH OF THE DAY. KTUL/KRVS
MAY SEE A PERIOD OF LIGHT SLEET...WITH SOME LIGHT FREEZING
RAIN/SLEET AND RAIN FOR KFSM/FYV/KXNA AND KROG. ALL PRECIPITATION
SHOULD TAPER OFF TOWARD THE END OF THIS FORECAST.
PREV DISCUSSION... /ISSUED 343 PM CST WED DEC 31 2014/
DISCUSSION...
ARCTIC HIGH PRESSURE HAS SETTLED OVER THE REGION WHILE VAPOR
IMAGERY SHOWS A FORMIDABLE STORM SYSTEM MOVING INTO WESTERN
ARIZONA. AHEAD OF THIS FEATURE IS A BROAD PLUME OF TROPICAL
MOISTURE WITH AN EMBEDDED SPEED MAX CURRENTLY PROGGED TO MOVE INTO
WEST TX THIS EVENING...AND CONTINUE NORTHEAST THROUGH THE LOCAL
FORECAST AREA TOMORROW. THIS FEATURE WILL TAP AMPLE LOW LEVEL
MOISTURE AND INCREASE UPGLIDE ATOP THE COLD DOME TO PRODUCE A
RATHER EXPANSIVE PRECIP SHIELD WHICH WILL QUICKLY TRANSLATE
EASTWARD. THE RESULT WILL BE PERIOD OF FREEZING RAIN AND SLEET
ACROSS THE FORECAST AREA TOMORROW...HOWEVER THE HEAVIEST QPF
AMOUNTS ARE FORECAST GENERALLY ALONG AND SOUTH OF INTERSTATE 40 AND
ESPECIALLY NEARER THE RED RIVER. SLEET AND FREEZING RAIN
ACCUMULATIONS LOOK LIKELY W/ THIS WAVE OF PRECIP HOWEVER TEMPS
VERY NEAR FREEZING WILL PARTIAL LIMIT THE RATE OF ACCUMULATION AND
PRIMARILY TRAVEL IMPACTS ARE EXPECTED THUS THE WINTER WX ADVISORY.
PRECIP WILL PUSH FURTHER SOUTHEASTWARD LATE THURSDAY BEFORE
INFLUENCE FROM THE PRIMARY UPPER WAVE BEGINS TO EXPAND PRECIP BACK
NORTHWARD FRIDAY. PENDING THE ONSET OF PRECIP FRIDAY MORNING THERE
MAY BE A PERIOD OF FROZEN PRECIPITATION HOWEVER THE TREND WILL BE
FOR TEMPS TO SUFFICIENTLY WARM TO MAKE RAIN THE DOMINATE TYPE BY
FRIDAY AFTERNOON THROUGH EARLY EVENING. LOCATIONS OF NE OK AND
POSSIBLY FAR NW AR MAY SEE ANOTHER TRANSITION IN PRECIP TYPES
FRIDAY NIGHT HOWEVER TEMPS AGAIN ARE LIKELY TO BE NEAR FREEZING IF
NOT A BIT WARMER WHICH WILL LIMIT ACCUMULATIONS AND ASSOCIATED
IMPACTS. THE UPPER LOW SWINGS ACROSS THE SOUTHERN PLAINS ON
SATURDAY W/ A BAND OF MODERATE TO HEAVY SNOW LIKELY NEAR THE LOW
CENTER. CURRENTLY THIS LOOKS TO PASS JUST NORTHWEST OF THE
FORECAST AREA W/ ONLY LIGHT SNOW ACCUMULATIONS EXPECTED NEAR THE
OK/KS BORDER NORTHWEST OF TULSA.
TEMPS WILL REMAIN COLD AND BELOW EARLY JANUARY NORMALS THROUGH THE
MIDDLE OF NEXT WEEK AS A REINFORCING COLD FRONT SWEEPS THROUGH THE
AREA...HOWEVER AT THIS TIME IT LOOKS TO REMAIN DRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 23 33 27 38 / 0 20 10 40
FSM 29 34 32 38 / 10 50 20 60
MLC 26 34 30 38 / 10 60 20 90
BVO 15 33 23 38 / 0 10 10 20
FYV 24 33 28 39 / 0 40 10 30
BYV 23 34 29 38 / 0 30 20 20
MKO 24 33 29 37 / 0 40 10 60
MIO 21 32 25 37 / 0 10 10 20
F10 24 32 28 37 / 10 40 20 60
HHW 30 36 33 38 / 10 90 30 100
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY FROM 6 AM THURSDAY TO 6 PM THURSDAY FOR
OKZ049-OKZ053-OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
AVIATION...18HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 535 PM CST WED DEC 31 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011145- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 535 PM CST WED DEC 31 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER I EXPECTED TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH SATURDAY...WINTER WEATHER POTENTIAL. SUNDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... A MIX OF FREEZING RAIN AND SLEET IS EXPECTED TO OVERSPREAD PARTS OF EASTERN OKLAHOMA AND WESTERN ARKANSAS EARLY THURSDAY MORNING.THE WINTRY PRECIPITATION IS THE RESULT OF A STRONG UPPER LEVEL STORM SYSTEM APPROACHING FROM THE SOUTHWEST. THE HEAVIEST PRECIPITATION AND GREATEST AMOUNT OF FREEZING RAIN AND SLEET ACCUMULATIONS ARE EXPECTED TO BE SOUTH OF INTERSTATE 44... ESPECIALLY SOUTH OF INTERSTATE 40. IT CONTINUES TO APPEAR THAT ICE ACCUMULATIONS WILL BE LIGHT... A TENTH OF AN INCH OR LESS OF ICE... AND A HALF INCH OR LESS OF SLEET. INCREASING TEMPERATURES DURING THE DAY SHOULD CAUSE THE FREEZING RAIN AND SLEET TO TRANSITION TO A COLD RAIN DURING THE AFTERNOON... EXCEPT FOR AREAS ALONG THE KANSAS BORDER. RAIN WILL BECOME MORE WIDESPREAD ACROSS THE ENTIRE AREA FRIDAY NIGHT. DEPENDING ON THE EXACT TRACK OF THE UPPER LEVEL STORM SYSTEM... RAIN MAY CHANGE TO SNOW LATE FRIDAY NIGHT OR SATURDAY... WITH THE GREATEST CHANCE FOR ANY ACCUMULATING SNOW BEING NEAR THE KANSAS BORDER. EMERGENCY MANAGEMENT PLANNING STATEMENT... CONTINUE TO MONITOR THE LATEST FORECASTS ON THIS DEVELOPING WINTER WEATHER SITUATION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, January 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 557986, 557987, 557988, 557989.